MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISMA
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/14/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral procedure where an implant was attempted and aborted.A patient injury (death) occurred related to the device and procedural complication.Tsp (transseptal puncture) was attempted 3 times.The wire very easily slipped across the ias (interatrial septum).Tsp was reattempted due to height of the first tsp.Clinical specialist mentioned that the wire slipped across the ias like butter yet they did not believe a perforation was created during that procedural step as no effusion was seen at that time.1 ace was placed medial a2p2.The second device was inserted, and upon exiting the guide and closing, it was noted on fluoro that the implant appeared to have tension.Ic was exiting gs (guide sheath) and closing implant without echo guidance and was looking only on fluoro.While on fluoro, ic closed the device and started to flex down, and when echo was visualized again, ec (echocardiographer) informed team that the implant was outside of the pericardium and cardiac tamponade was noted.The team began cpr, and ic proceeded to perform a pericardial tap with copious amounts of very thin blood.Surgical team took over at which point the device was removed.The patient received 8-10 units of blood or more.Ic admitted fault and should have waited for imaging prior to maneuvering the implant.Also of note, patient xarelto had not been held potentially leading to worsening bleeding upon perforation of atrium.The patient ultimately died as the bleeding was significant and unable to be controlled.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h4, h6 and h11.Additional h6 type of investigation codes to include analysis of images and labeling review.The complaint for inability or difficulty to insert device into transseptal puncture location was confirmed.Per the imaging evaluation performed, there is confirmation of severe hemodynamic disturbance secondary to pericardial effusion that progressed to cardiac tamponade and into mechanical and electrical asystole.There is lack of imaging for the second pascal device described in the allegation.There was no allegation of product malfunction reported.Available information suggests that procedural context (second device inserted, closed implant after exiting the guide, it was noted on fluoro that the implant appeared to have tension.Ic closed implant without echo guidance and was looking only on fluoro) likely contributed to the adverse event.Subsequently, while on fluoro, ic closed the device and started to flex down, and when echo was visualized again, ec informed team that the implant was outside of the pericardium and cardiac tamponade was noted.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22576793
Report Number2015691-2025-05978
Device Sequence Number21242030
Product Code NKM
UDI-Device Identifier00690103216950
UDI-Public(01)00690103216950(17)260331
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number20000ISMA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age66 YR
Patient SexFemale
Patient Weight137 KG